# SDR MFGA2017092920926

- Difficulty date: September 26, 2017
- Submitted: September 29, 2017
- Operation: Air carrier
- Aircraft: N442GJ
- Make and model: Raythn 400ARAYTHEON
- Aircraft serial: RK442
- Aircraft time: 7,764 hours, 6,425 cycles
- Engine: Pwc JT15D5D
- Engine time: 6,586 hours, 5,452 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Left
- Stage of operation: CL
- How discovered: V
- Nature of condition: E, B
- Precautionary procedure: A

## Discrepancy

CLIMBING THRU 13000 FEET, THE AIRCRAFT BEGAN TO VIBRATE VIOLENTLY AND A YAW TO THE LEFT WAS NOTED.  AN ODOR WAS ALSO NOTED FROM THE CABIN AIR SYSTEM.  ALL OTHER INDICATIONS WERE NORMAL.  THE AIRCRAFT RETURNED TO DEPARTURE AND AN EMERGENCY WAS DECLARED.  LANDED UNEVENTFULLY. AFTER VACATING THE RUNWAY, THE LEFT ENGINE N1 SPOOLED DOWN WHILE ALL OTHER ENGINE INDICATION REMAINED NORMAL.  THE LEFT ENGINE WAS SHUTDOWN AND THE AIRCRAFT TAXIED TO THE RAMP.  EMERGENCY PERSONNEL DID NOT NOTE ANY ABNORMALLY HIGH TEMPERATURE READINGS FROM THE LEFT ENGINE.  ON VISUAL INSPECTION OF THE LEFT ENGINE EXHAUST DUCT THERE IS EVIDENCE OF METAL IN THE EXHAUST PATH THOUGH NO INDICATION OF FOD INGESTION NOR TURBINE BLADE LOSS. THE ENGINE FAN CAN BE ROTATED THOUGH RUBBING SOUNDS CAN BE HEARD IN THE ENGINE WHEN IT IS TURNING. THE ENGINE IS BEING REMOVED FOR TEARDOWN.
